It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-10-2012, 04:22 AM   #1
Senior Member
(female)
 
Join Date: Jan 2012
Location: Oregon, USA
Posts: 114
Sachimi HB UserSachimi HB UserSachimi HB UserSachimi HB UserSachimi HB UserSachimi HB User
Migraines and Lamictal

I've been having migraines since I went into puberty ( 12 ), slowly increasing in frequency and intensity until I was having them every day ( or just having one over several days ) at 19. I took several different medications, to try to find something that worked. My doctor finally put me on Lamictal, and it's been amazing! I'm 25 now, and I've only had ~4 migraines in the 2 years I've been taking it. I do get occasional headaches, but they're nothing in comparison.

My concern is that it's having other effects on me. I used to have an amazing memory and be able to speak eloquently, but now not so much. I've been forgetting things more often, and it's scary because I know that I'm quite intelligent, but the answers just won't come. I don't stutter when I speak, but I have trouble forming words and increasingly often forget what I'm saying and just stop in the middle of a sentence.

I'm somewhat worried about seizures while taking this. I've never been diagnosed with them, nor anyone in my family that I know of. The symptoms that worry me are sudden stiffness over my body, strange sensations ( including Alice in Wonderland syndrome ), and some loss of memory / vision / hearing / sensation. I've never had any "obvious, typical" symptoms like a Grand Mal or an absence seizure, though I have had sudden full-body weakness that I've fallen from.

How likely is it that the Lamictal could cause a seizure? Could the migraines not really be migraines? ( I haven't had my brain examined in any way ).


Not so important, but is there any specific reason why peppermint candy canes would taste like motor oil, or apples taste bitter almost like an onion? These are some thankfully minor side effects since starting the Lamictal. I'm just curious if there's any reason other than "it's just the medication and your body".

 
Sponsors Lightbulb
   
Old 01-13-2012, 10:52 PM   #2
Senior Member
(female)
 
Join Date: Jan 2012
Location: Oregon, USA
Posts: 114
Sachimi HB UserSachimi HB UserSachimi HB UserSachimi HB UserSachimi HB UserSachimi HB User
Re: Migraines and Lamictal

Any suggestions?

 
Old 01-17-2012, 12:08 PM   #3
Member
(female)
 
Join Date: Sep 2011
Location: Texas
Posts: 52
CaringWmn HB UserCaringWmn HB User
Re: Migraines and Lamictal

My concern is that it's having other effects on me. I used to have an amazing memory and be able to speak eloquently, but now not so much. I've been forgetting things more often, and it's scary because I know that I'm quite intelligent, but the answers just won't come. I don't stutter when I speak, but I have trouble forming words and increasingly often forget what I'm saying and just stop in the middle of a sentence.

Sachimi,

I copied and pasted a paragraph of your post, because I wonder about the effect Topamax has on my mind, as you wonder about the Lamictal. My mind feels dull, and I often can't find the right words.

It isn't just the Lamictal. I bet any type of migraine headache medicine dulls the brain and makes searching for words more difficult.

I'm sorry, but I can't offer any answer for your question about seizures or why foods might taste differently. I had read that Topamax makes carbonated drinks taste flat; however, I have not noticed that. I think a person would have to take really high doses of Topamax to get different effects. My neurologist told me that he has some patients taking 600 mg, whereas I take only 200 mg.

 
The Following User Says Thank You to CaringWmn For This Useful Post:
Sachimi (01-17-2012)
Old 01-17-2012, 06:57 PM   #4
Senior Member
(female)
 
Join Date: Jan 2012
Location: Oregon, USA
Posts: 114
Sachimi HB UserSachimi HB UserSachimi HB UserSachimi HB UserSachimi HB UserSachimi HB User
Re: Migraines and Lamictal

I just increased the amount of Lamictal that I'm taking to 200mg. I did this because my new birth control seemed to be making it less effective, and I was having more headaches and symptoms before a migraine.

I'm just worried about what to do about working and learning, because so far I've had a lot of trouble with remembering anything, and having a lot of difficult learning. I had to drop out of college classes because I couldn't focus and remember what I was being taught. My parents are pretty upset that I'm not working or in school still.

 
Old 01-29-2012, 10:07 PM   #5
Senior Member
(female)
 
Join Date: Jan 2012
Location: Oregon, USA
Posts: 114
Sachimi HB UserSachimi HB UserSachimi HB UserSachimi HB UserSachimi HB UserSachimi HB User
Re: Migraines and Lamictal

Okay, so I've been taking the increased dosage of Lamictal for just about 2 weeks now, and I've started having unbearably dry skin. I've had very dry skin since I entered puberty, and it's been alright for the last several years as long as I keep the showers to a minimum and use a non-oily but heavy moisturizer after a shower. But in the last few days, my skin has been SO dry that it feels like it's stretched out and it's incredibly painful. It itches very badly and when I scratch it bleeds. It has never been this bad before and it's starting to interfere with my sleeping - I just finally got over the insomnia caused by the increased dose and birth control, and now this! I drink around 2.5 liters of water each day, so I know it's not dehydration. Is this because of the Lamictal? What can I do about it? This is beyond "just use more lotion" and I can't go back down in dosage - I'll have migraines again because of the decrease of Lamictal in my system caused by the birth control.

 
Old 01-30-2012, 07:03 AM   #6
Member
(female)
 
Join Date: Sep 2011
Location: Texas
Posts: 52
CaringWmn HB UserCaringWmn HB User
Re: Migraines and Lamictal

I know that taking Topamax, there is a warning to drink lots of fluids. The Topamax can cause kidney problems.

Maybe the Lamictal affects the body by drying out the skin. That would be interesting to research, Sachimi.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Monday migraines cs02rm0 Headaches & Migraines 14 03-18-2012 07:14 AM
Lamictal XR (Lamotrigine) for Migraines meghanbella Headaches & Migraines 3 11-06-2010 02:17 AM
Neurontin for migraines? What works? AnotherDayDone Headaches & Migraines 6 07-07-2010 01:55 PM
Periods of migraines, then months without seaturtle Headaches & Migraines 0 03-04-2010 06:28 PM
migraines when pregnant/vent reagan1861 Headaches & Migraines 5 12-01-2008 06:32 AM

Tags
lamictal, migraine, seizure



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tingles (31), tUrRrRa (26), sjb (8), Paddy55 (6), grad1000 (5), 92261 (4), jonnstar (4), jverive (4), ladybud (4), lilredsmom (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1015), Apollo123 (911), Titchou (861), janewhite1 (823), Gabriel (763), ladybud (758), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:27 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!